CSN Login
Members Online: 9

thanks

melbas2
Posts: 108
Joined: Aug 2010

Again, thanks for words of encouragement. I am allergic to benedryl, however. But Dr. Chiu gave me 2 new meds on Thursday, 1 a cream called Regenecare, which stings like crazy going on, then it numbs it a bit. Then he also gave me a pain patch called Fenadryl which I leave it on for 72 hours at a time, so I've been getting a little relief. It still itches, but not as crazy as before. My tailbone is peeling, so it's pretty bad right there. But my husband hasn't really seen the effects till last night. I was crying, trying to have a BM, and he says, Take your bath, and I'll put your cream on for you. When he saw the area, he started crying. He said he'd never imagined this if he hadn't seen it. I think he thought I was "babying it up". Now I think he understands a little more. But, last week!!! Then maybe I'll start healing. Good night everyone, Melode

mp327's picture
mp327
Posts: 3359
Joined: Jan 2010

I'm glad your doctor was able to find something that helps with the itching and pain. I'm sure your husband was shocked when he saw your bottom and will be more understanding when you are in pain or in tears. Just hang on because you are so very close to being done! You can do it, I know you can! You are in my thoughts and prayers.

z's picture
z
Posts: 1310
Joined: May 2009

Hi
That was wonderful that your husband wanted to help you with the cream. Like you said now he will have a better understanding of what your going through. I hope that all the meds will help with relief from the itching. Lori

nonichol's picture
nonichol
Posts: 114
Joined: Jul 2010

Yes, just hang in there Melodie.

myscotties
Posts: 3
Joined: Aug 2010

Right now I am going through the exact same thing. Today is my first day of getting a little peace. My oncologisit put me on oxycodene, an anesthesia to numb my painful areas and a medication to take the pain out of urinating. Last week it was 4 other presciptions that didn't help much at all. I pray these medications work. To get through this we have to be survivors. No one I know realizes what I am going through. However, all of you do and it helps. I keep checking the websites for any help, suggestions, etc. I wish you the best and thank everyone else for sharing. Take care all....

mp327's picture
mp327
Posts: 3359
Joined: Jan 2010

I hope the new medications will help with your pain. You are right, no one can understand what this is like unless they've been through it. We are here for you!

sissy310
Posts: 300
Joined: May 2010

Hang in there as well my scotties...it does get better. I did not understand that when I was in the place you are in now and the cohorts we have on this site guided and coaxed me to the end. I could not have done it without them. Now that I am two weeks post treatment I am seeing first hand one they mean. Little by little each day gets better and better. My thoughts and prayers are with you and Melodie. Mariyne

sissy310
Posts: 300
Joined: May 2010

Hi Melodie - yes, you will start to heal. I'm two weeks post treatment and while I still have some itching, a lot of the areas that were healing and drying have peeled. My tailbone was the worst and I still have some discomfort sitting so I understand that one. I am slowly getting my energy back. Able to take a shower now without having to rest afterwards and actually separated all my laundry yesterday to do loads here and there as I have the energy. I do not know what your energy level is like but I am assuming with a little one that you have no choice in the matter.

I'm glad the doctor gave you a pain patch and some comfort from the itching. I am also glad your hubby did what he did because I do not think our family members realize how much we go through with this diagnosis and treatment. Now he understands, even though no one can truly understand unless they have been through it themselves. Hang in there, it will get better once treatment is over. Let us know when you have your last rad so we can cheer you on! Be well, Marilyne

melbas2
Posts: 108
Joined: Aug 2010

Sissy, thanks. But I do not have a little one, thank god. Mine are grown and gone, I now just have grandchildren and my sister watches her grandkids every day, so occasionally, I'll watch the 2 year old if she has a doc appt or whatever. My energy level sucks!! I'm trying to pack, though. I get about 1/2 a box done and I have to rest. Andng trying to take all the junk down to the trash...I have 17 steps to go up and down, so that's not going as quickly as I'd like. How do we accumulate so much? But...last rad is tomorrow. You give me hope that healing is pretty quick. Thanks...will keep you posted. Melodie

sissy310
Posts: 300
Joined: May 2010

Hi Melodie....where did I get you had a little one? Maybe the picture you had posted? That might have been the little one I saw. Oh boy, chemo brain has kicked in. lol. Your last rad is tomorrow and I am very anxious and excited for you as my emotions are still fresh...expect a mixed bag of emotions but the relief knowing it is the last is unbelievable. I had my checkup yesterday and while my white blood count is lower than it should be everything seems to be rising again. I'm still tired but each day gets a little better each day. Make sure you drink a lot of fluids and eat protein. Both are important!!! And if you are tired, take a nap, rest, listen to your body. Your bottom will itch less and less each day as skin sloffs off and it starts to heal...this is only two weeks out from rad so...I'm curious as to how I will feel in two more weeks! My one friend who had lung cancer said it took her 10 mos to get her full energy level back...while that sounds disappointing remembwer how much we've gone through. She also said and so did my brother - walk. I walk to the mailbox and around the outside of the house and will expand that as I feel more strength. So do a little of that too. Keep us posted. Be well, Marilyne

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network